Alert archive / Missouri / Frost Advisories in 2005
Frost Advisory 3, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Oct 25, 2005, 2:36 PM CDT for 8 counties in Missouri. It took effect at Oct 26, 2005, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2005, 2:36 PM CDT (19:36 UTC)
- In effect from
- Oct 26, 2005, 3:00 AM CDT
- Expired
- Oct 26, 2005, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Chariton County, MO, Cooper County, MO, Howard County, MO, Macon County, MO, Randolph County, MO, Saline County, MO, Schuyler County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 251936 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 236 PM CDT TUE OCT 25 2005 .CLEAR SKIES...CALM WINDS AND STRONG SURFACE HIGH PRESSURE WILL SETUP CONDITIONS FOR WIDESPREAD FROST ACROSS PORTIONS OF NORTHEAST AND CENTRAL MISSOURI EARLY WEDNESDAY MORNING. AREAS EAST OF A LANCASTER TO KEYTESVILLE TO SEDALIA LINE ARE THE ONLY REMAINING LOCATIONS YET TO EXPERIENCE A KILLING FROST. MOZ008-017-025-032-033-039-040-046-260345- /X.NEW.KEAX.FR.Y.0003.051026T0800Z-051026T1400Z/ SCHUYLER-ADAIR-MACON-CHARITON-RANDOLPH-SALINE-HOWARD-COOPER- INCLUDING THE CITIES OF...LANCASTER...DOWNING...KIRKSVILLE... MACON...LA PLATA...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL... FAYETTE...NEW FRANKLIN...BOONVILLE 236 PM CDT TUE OCT 25 2005 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. THIS ADVISORY IS IN EFFECT FOR AREAS ALONG AND EAST OF A LINE FROM LANCASTER TO KEYTESVILLE TO SEDALIA...WHO HAVE YET TO EXPERIENCE A KILLING FROST OR FREEZE. A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF WIDESPREAD FROST IN THE FALL. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ BOOKBINDER
3 follow-up statements
000 WWUS73 KEAX 260219 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 905 PM CDT TUE OCT 25 2005 .CLEAR SKIES...CALM WINDS AND STRONG SURFACE HIGH PRESSURE WILL SETUP CONDITIONS FOR WIDESPREAD FROST ACROSS PORTIONS OF NORTHEAST AND CENTRAL MISSOURI EARLY WEDNESDAY MORNING. AREAS EAST OF A LANCASTER TO KEYTESVILLE TO SEDALIA LINE ARE THE ONLY REMAINING LOCATIONS YET TO EXPERIENCE A KILLING FROST. MOZ008-017-025-032-033-039-040-046-260945- /X.NEW.KEAX.FR.Y.0003.051026T0800Z-051026T1400Z/ SCHUYLER-ADAIR-MACON-CHARITON-RANDOLPH-SALINE-HOWARD-COOPER- INCLUDING THE CITIES OF...LANCASTER...DOWNING...KIRKSVILLE... MACON...LA PLATA...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL... FAYETTE...NEW FRANKLIN...BOONVILLE 905 PM CDT TUE OCT 25 2005 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. BY LATE THIS EVENING...TEMPERATURES HAVE COOLED INTO THE UPPER 30S TO THE MIDDLE 40S. CLEAR SKIES AND LIGHT WINDS WILL ALLOW FROST TO DEVELOP LATE TONIGHT AS THE TEMPERATURE DIPS INTO THE LOWER 30S. THE ADVISORY IS IN EFFECT FOR AREAS ALONG AND EAST OF A LINE FROM LANCASTER TO KEYTESVILLE TO SEDALIA. A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF WIDESPREAD FROST IN THE FALL. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ DB
000 WWUS73 KEAX 260843 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 343 AM CDT WED OCT 26 2005 MOZ008-017-025-032-033-039-040-046-261400- /X.CON.KEAX.FR.Y.0003.000000T0000Z-051026T1400Z/ SCHUYLER-ADAIR-MACON-CHARITON-RANDOLPH-SALINE-HOWARD-COOPER- INCLUDING THE CITIES OF...LANCASTER...DOWNING...KIRKSVILLE... MACON...LA PLATA...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL... FAYETTE...NEW FRANKLIN...BOONVILLE 343 AM CDT WED OCT 26 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... CLEAR SKIES AND CALM WINDS DUE TO AN AREA OF HIGH PRESSURE OVER NORTHEAST AND CENTRAL MISSOURI THIS MORNING...HAVE PRODUCED CONDITIONS FOR A WIDESPREAD FROST. TEMPERATURES WERE IN THE LOWER TO MIDDLE 30S AT DAYBREAK IN AREAS EAST OF A LANCASTER TO KEYTESVILLE TO SEDALIA LINE. THESE AREAS ARE THE ONLY REMAINING LOCATIONS YET TO EXPERIENCE A KILLING FROST IN NORTHERN AND CENTRAL MISSOURI. A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF WIDESPREAD FROST IN THE FALL. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ PC
000 WWUS73 KEAX 260852 CCA NPWEAX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 349 AM CDT WED OCT 26 2005 MOZ008-017-025-032-033-039-040-046-261400- /X.COR.KEAX.FR.Y.0003.000000T0000Z-051026T1400Z/ SCHUYLER-ADAIR-MACON-CHARITON-RANDOLPH-SALINE-HOWARD-COOPER- INCLUDING THE CITIES OF...LANCASTER...DOWNING...KIRKSVILLE... MACON...LA PLATA...SALISBURY...KEYTESVILLE...MOBERLY...MARSHALL... FAYETTE...NEW FRANKLIN...BOONVILLE 349 AM CDT WED OCT 26 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... CLEAR SKIES AND CALM WINDS DUE TO AN AREA OF HIGH PRESSURE OVER NORTHEAST AND CENTRAL MISSOURI THIS MORNING...HAVE PRODUCED CONDITIONS FOR A WIDESPREAD FROST. TEMPERATURES WERE IN THE LOWER TO MIDDLE 30S AT DAYBREAK IN AREAS EAST OF A LANCASTER TO KEYTESVILLE TO MARSHALL AND BOONVILLE LINE. THESE AREAS ARE THE ONLY REMAINING LOCATIONS YET TO EXPERIENCE A KILLING FROST IN NORTHERN AND CENTRAL MISSOURI. AS SUNSHINE WARMS TEMPERATURES...THE FROST ADVISORY WILL EXPIRE AT 9 AM.. A FROST ADVISORY IS ISSUED FOR THE FIRST OCCURRENCE OF WIDESPREAD FROST IN THE FALL. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ PC
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 25, 2:30 PM CDT, 6 minutes earlier.
Area forecast discussion, Oct 25, 2:30 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 230 PM CDT TUE OCT 25 2005 .DISCUSSION... SHORT TERM (TONIGHT-THURSDAY)... SURFACE ANALYSIS SHOWS THAT THE AXIS OF SURFACE HIGH PRESSURE HAS NOSED INTO NORTHWESTERN MISSOURI EARLY THIS AFTERNOON...LEADING TO LIGHT WINDS AND A GREAT REDUCTION IN STRATO-CUMULUS FROM RECENT DAYS. THE LIMITED MIXING HAS ALSO HAD AN EFFECT ON SURFACE TEMPERATURES... WITH READINGS ONLY AROUND 50F EARLY THIS AFTERNOON. PRIME RADIATIONAL COOLING CONDITIONS WILL FAVOR ANOTHER COLD NIGHT ACROSS THE REGION. ANALYSIS OF OFFICIAL/COOPERATIVE REPORTS INDICATE THAT AREAS GENERALLY EAST OF A LANCASTER TO KEYTESVILLE TO SEDALIA LINE HAVE YET TO EXPERIENCE A KILLING FROST...AND WITH A HIGH CERTAINTY FOR A WIDESPREAD FROST TONIGHT...WILL GO AHEAD WITH AN ADVISORY FOR THESE AREAS. FOR WEDNESDAY...YET ANOTHER UPPER LEVEL SHORTWAVE TROUGH WILL DROP SOUTHWARD FROM ITS CURRENT POSITION OVER NORTHERN MINNESOTA INTO THE MEAN LONGWAVE TROUGH OVER THE OHIO VALLEY. A MIXTURE OF STRATO-CUMULUS AND HIGH CIRRUS WITHIN THE ASSOCIATED JET STREAK...WILL ONCE AGAIN PINWHEEL ACROSS EASTERN PORTIONS OF THE CWA. HAVE TEMPERED HIGH TEMPS IN THIS REGION TO ACCOUNT FOR CLOUD COVER...BUT SUFFICIENT MOISTURE FOR PRECIPITATION SHOULD REMAIN WELL TO THE EAST. THIS WILL BE THE FINAL TROUGH IN THE WAVE TRAIN...ALLOWING THE UPPER AIR BOTTLENECK TO FINALLY DISLODGE AND MORE ZONAL FLOW REGIME TO BUILD ACROSS THE CONUS. SHROTWAVE RIDGING AND A MODIFIED PACIFIC AIRMASS WILL SPREAD ACROSS THE PLAINS...ALLOWING AFTERNOON HIGHS TO RETURN TO THE 60S FROM THURSDAY ONWARD. BOOKBINDER LONG TERM (FRIDAY-TUESDAY) ISSUED BY WFO SPRINGFIELD... UPPER LEVEL RIDGE AND ASSOCIATED SURFACE HIGH CONTINUE TO DOMINATE THE WEATHER PATTERN FOR NORTHERN MISSOURI AND EXTREME NORTHEASTERN KANSAS INTO SATURDAY. RIDGE DEPICTED ON GFS SHIFTS EAST ON SATURDAY AS A COLD FRONT PUSHES ACROSS THE PLAINS AND INTO MISSOURI SUNDAY AFTERNOON. WINDS LOOK LIKE THEY WILL INCREASE TO 15-20KTS ON SATURDAY AS SURFACE GRADIENT TIGHTENS UP...THERE IS ALSO THE POTENTIAL FOR SOME GUSTY WINDS. IN ASSOCIATION WITH THE WINDY CONDITIONS 850MB TEMPS ARE AROUND 9C AS GOOD WAA WILL BE ONGOING AHEAD OF THE COLD FRONT ALLOWING TEMPERATURES TO REACH THE LOW 60 IN NORTHERN MISSOURI AND THE MID 60S FOR WEST CENTRAL AND CENTRAL MISSOURI. THE GFS BRINGS ANOTHER WEAK SYSTEM INTO THE AREA ON TUESDAY AND WEDNESDAY AND PAINTS SOME PRECIP ACROSS THE REGION. CURRENTLY, NOT REAL CONFIDENT IN THIS AN WILL WAIT TO SEE A FEW MORE MODEL RUNS BEFORE JUMPING ON THIS SOLUTION. HATCH && .AVIATION... CEILINGS WILL REMAIN AT VFR CONDITIONS THROUGH THE TAF PERIOD AS HIGH PRESSURE CONTINUES TO INFLUENCE THE WEATHER PATTERN FOR ALL TERMINALS. LOW LEVEL MOISTURE WILL AGAIN BE PRESENT WEDNESDAY MORNING WITH MVFR CONDITIONS AT KMCI AND KMKC AND IFR CONDITIONS AT KIRK AS PATCHY FOG DEVELOPS EARLY TOMORROW MORNING. HATCH && .PREV DISCUSSION... 255 AM... NORTHERLY FLOW ACROSS THE AREA DUE TO DEEP UPPER TROUGH ACROSS EASTERN THIRD OF COUNTRY...WILL GRADUALLY GIVE WAY TO UPPER RIDGING BY THURSDAY NIGHT. ONE MORE SHORT WAVE WILL BE DROPPING SOUTH ACROSS THE AREA LATE TONIGHT AND INTO WEDNESDAY...WHICH SHOULD BRING A FINAL SHOT OF COOLER AIR. WARM UP THEN SHOULD START IN EARNEST THE END OF THE WEEK WITH THE UPPER RIDGING BUILDING INTO THE AREA. IN THE SHORT TERM...STRATUS DECK ACROSS EASTERN PORTIONS OF THE FORECAST AREA THIS MORNING OCCURRING JUST EAST OF THE 900 MB RIDGE. NAM 950-900MB CONDENSATION PRESSURE DEFICITS DEPICTING THE STRATUS FAIRLY WELL...AND SHOW THIS DECK BREAKING UP THIS MORNING AS SUBSIDENCE IN THE WAKE OF SHORT WAVE CURRENTLY MOVING SOUTH THROUGH ILLINOIS AND INDIANA TAKES HOLD. NEXT SHORT WAVE LATE TONIGHT WILL SERVE AS A KICKER TO DEEP EASTERN TROUGH. AS THIS EASTERN TROUGH MOVES AWAY FROM REGION...SHOULD HELP TO PULL LOW LEVEL MOISTURE FURTHER EAST AS WELL. SO EVEN THOUGH SECONDARY WAVE WILL BE MOVING FROM IOWA WEDNESDAY MORNING ACROSS MISSOURI WEDNESDAY AFTERNOON...MODELS ARE KEEPING THE BETTER LOW LEVEL MOISTURE FURTHER TO THE EAST. THUS SHOULD SEE PLENTY OF SUNSHINE ON WEDNESDAY...WHICH SHOULD HELP TEMPERATURES RECOVER A FEW DEGREES WARMER THAN TODAY...EVEN AFTER A VERY CHILLY START TO THE DAY. REGARDING LOWS TONIGHT...WITH LIGHT WINDS AND CLEAR SKIES...EXPECT TO SEE NEAR FREEZING READINGS AGAIN...WITH SOME ISOLATED AREAS IN EASTERN HALF OF FORECAST AREA...JUST EAST OF THE SURFACE RIDGE...LIKELY TO DROP BELOW FREEZING. WILL HOLD OFF ON ANY KIND OF FREEZE ADVISORY AT THIS POINT. WILL...HOWEVER...MENTION FROST FOR MOST OF FORECAST AREA LATER TONIGHT...WITH THE EASTERN AREAS MORE LIKELY TO SEE A WIDESPREAD FROST WHERE COLDEST TEMPERATURES ARE EXPECTED. PC && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...FROST ADVISORY FOR AREAS EAST OF A LANCASTER TO KEYTESVILLE TO SEDALIA LINE FROM 3 AM UNTIL 9 AM WEDNESDAY. WFO EAX
Hazardous weather outlook, Oct 25, 12:57 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CDT TUE OCT 25 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1257 PM CDT TUE OCT 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIDESPREAD FROST IS AGAIN EXPECTED ACROSS THE REGION TONIGHT. ONLY ISOLATED AREAS EAST OF A SEDALIA TO KIRKSVILLE LINE...AS WELL AS INTERIOR PORTIONS OF THE KANSAS CITY METROPOLITAN AREA HAVE YET TO EXPERIENCE A KILLING FROST OR FREEZE. PERSONS IN THESE AREAS SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT ANY REMAINING TENDER VEGETATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BOOKBINDER
Nearby
Frost Advisories in Missouri, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.